Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 49, NWS Tulsa, OK

April 12, 20205 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 12, 2020, 3:48 PM CDT for 5 counties in Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2020, 3:48 PM CDT (20:48 UTC)
Expired
Apr 12, 2020, 4:30 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, Muskogee County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 48 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 4:18 PM CDTTSTM WND DMG5 N Sallisaw, OKROOF SHINGLE DAMAGE. POWER POLES DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 2:51 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WUUS54 KTSA 122048
SVRTSA
OKC001-021-061-101-135-122130-
/O.NEW.KTSA.SV.W.0049.200412T2048Z-200412T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
348 PM CDT Sun Apr 12 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Haskell County in southeastern Oklahoma...
  Sequoyah County in east central Oklahoma...
  Southwestern Adair County in northeastern Oklahoma...
  Southeastern Cherokee County in east central Oklahoma...
  Eastern Muskogee County in east central Oklahoma...

* Until 430 PM CDT.

* At 347 PM CDT, severe thunderstorms were located along a line
  extending from 2 miles northwest of Pumpkin Center to Webbers
  Falls, moving east at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Sallisaw...                       Fort Gibson...
  Vian...                           Gore...
  Webbers Falls...                  Gans...
  Marble City...                    Braggs...
  Tamaha...                         Brushy...
  Greenleaf State Park...           Pumpkin Center...
  Cookson...                        Brushy Lake State Park...
  Cherokee Landing State Park...    Bunch...
  Lake Tenkiller State Park...      Box...
  Mc Key...                         

This includes Interstate 40 in Oklahoma between mile markers 280 and
316.
 
LAT...LON 3534 9463 3535 9473 3536 9475 3535 9477
      3540 9525 3580 9529 3578 9471
TIME...MOT...LOC 2047Z 279DEG 33KT 3573 9517 3551 9514 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
330 
WWUS54 KTSA 122101
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
401 PM CDT Sun Apr 12 2020

OKC001-021-061-101-135-122130-
/O.CON.KTSA.SV.W.0049.000000T0000Z-200412T2130Z/
Haskell OK-Sequoyah OK-Adair OK-Cherokee OK-Muskogee OK-
401 PM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN HASKELL...SEQUOYAH...SOUTHWESTERN ADAIR...
SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES...

At 401 PM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Pumpkin Center to 3 miles northwest of
Tamaha, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Sallisaw...                       Vian...
Gore...                           Webbers Falls...
Gans...                           Marble City...
Tamaha...                         Brushy...
Pumpkin Center...                 Cookson...
Brushy Lake State Park...         Cherokee Landing State Park...
Bunch...                          Lake Tenkiller State Park...
Box...                            Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 286 and
316.
 
LAT...LON 3534 9463 3535 9473 3536 9475 3535 9477
      3539 9515 3580 9516 3578 9471
TIME...MOT...LOC 2101Z 287DEG 33KT 3571 9504 3543 9503 

HAIL...0.75IN
WIND...60MPH
 
$$
739 
WWUS54 KTSA 122122
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
422 PM CDT Sun Apr 12 2020

OKC001-021-061-101-135-122132-
/O.EXP.KTSA.SV.W.0049.000000T0000Z-200412T2130Z/
Haskell OK-Sequoyah OK-Adair OK-Cherokee OK-Muskogee OK-
422 PM CDT Sun Apr 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HASKELL...
SEQUOYAH...SOUTHWESTERN ADAIR...SOUTHEASTERN CHEROKEE AND
NORTHEASTERN MUSKOGEE COUNTIES WILL EXPIRE AT 430 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.

LAT...LON 3534 9463 3535 9473 3536 9475 3535 9477
      3539 9515 3580 9516 3578 9471
TIME...MOT...LOC 2122Z 279DEG 33KT 3568 9483 3540 9482 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:14 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 12, 2:14 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
214 PM CDT Sun Apr 12 2020

.DISCUSSION...
Convection continues to expand this afternoon ahead of strong cold
front which has pushed into NE OK early this afternoon. Conditions
remain supportive of severe weather potential this afternoon
through early evening ahead of the surging cold front. The
highest conditional environment remains across SE OK and possibly
into west central AR before the front passes. Transient
supercells with a large hail / wind potential will be the greatest
concern with a lower, yet non zero, chance for tornadoes. Strong
post frontal winds will gradually relax overnight and sufficient
clearing is expected to allow a light freeze across portions of NE
OK / far NW AR.

Unseasonably cold temperatures will prevail Monday through Tuesday
with a light freeze possible both Monday and Tuesday nights, with
the most favorable cold sfc pattern likely Tuesday morning.
Confidence continues to increase in a band of light precip
expanding along mid level frontal forcing Monday night through
Tuesday morning. Fcst will retain a rain / snow mix as any
thickening mid level cloud cover will likely keep sfc temps in the
mid to upper 30s, however reports of snowflakes early Tuesday are
likely.

Temps begin to moderate by late week and likely return to near
normal by next weekend. Extended data have differing solutions on
extent of light precip with either a weak late week front and/or
return warm advection precip. Either way low precip chances are
warranted into next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   31  49  35  49 /  10  10  30  30
FSM   34  53  39  52 /  70  10  20  20
MLC   33  51  36  51 /  10  10  20  30
BVO   31  49  33  49 /  10  20  20  20
FYV   30  49  33  48 /  80  10  20  20
BYV   30  49  33  48 /  80  10  20  20
MKO   32  49  35  48 /  20  10  30  30
MIO   30  48  33  49 /  30  20  20  20
F10   32  49  35  47 /   0  10  30  30
HHW   36  54  38  55 /  10   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from midnight tonight to 9 AM CDT Monday for
     OKZ054>070.

     Wind Advisory until 11 PM CDT this evening for OKZ054>074.

AR...Freeze Warning from midnight tonight to 9 AM CDT Monday for
     ARZ001-002-010-011.

     Wind Advisory until 11 PM CDT this evening for ARZ001-010.

&&

LONG TERM....07
Hazardous weather outlook, Apr 12, 10:55 AM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1055 AM CDT Sun Apr 12 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1055 AM CDT Sun Apr 12 2020

...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...Early Afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Far Southeast Oklahoma.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Northwest of a McAlester to Rogers line.

DISCUSSION...
A strong cold front will enter northeast Oklahoma by early to mid
afternoon and will move rapidly southeastward across the area
during the rest of the afternoon and early evening. Strong to
severe thunderstorms are expected to redevelop along and ahead of
the cold front as it pushes into the area. Parts of far southeast
Oklahoma will have the greatest threat, with the potential for very
large hail up to the size of tennis balls, damaging winds to 70
mph, and isolated tornadoes. Across the remainder of eastern
Oklahoma and northwest Arkansas, large hail to the size of golf
balls and damaging winds to 60 mph will be possible with the
strongest storms. Locally heavy rainfall may also result in
localized flooding issues areawide. The severe weather threat will
end early this evening.

Following the passage of the cold front, strong north to northwest
winds will develop, with frequent gusts from 30 to 45 mph
possible late this afternoon and this evening. A few gusts in
northeast Oklahoma may approach 50 mph.

Early Monday morning, a late season freeze is expected across much
of the area to the north of Interstate 40, as well as some favored
locations in southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY THROUGH SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Below normal temperatures will prevail most of the upcoming week,
with little or no chance of organized thunderstorms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 12, 9:57 AM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
957 AM CDT Sun Apr 12 2020

OKZ056-057-121530-
Craig OK-Nowata OK-
957 AM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG AND NORTHERN
NOWATA COUNTIES UNTIL 1030 AM CDT...

At 957 AM CDT, strong thunderstorms were located along a line
extending from 3 miles west of South Coffeyville to near Delaware.
Movement was northeast at 30 mph.

Penny size hail will be possible with these storms.

Locations in or near the path include...
South Coffeyville...              Delaware...
Lenapah...

LAT...LON 3671 9566 3700 9577 3700 9521
TIME...MOT...LOC 1457Z 223DEG 28KT 3700 9569 3677 9563
Special weather statement, Apr 12, 2:09 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
209 PM CDT Sun Apr 12 2020

OKZ066-070-121945-
Muskogee OK-Okmulgee OK-
209 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSKOGEE AND EAST
CENTRAL OKMULGEE COUNTIES UNTIL 245 PM CDT...

At 208 PM CDT, a strong thunderstorm was located 3 miles south of
Morris, moving northeast at 25 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Haskell...                        Morris...
Boynton...                        Grayson...
Council Hill...                   Wainwright...
Jamesville...                     Eram...

LAT...LON 3582 9568 3560 9548 3555 9567 3555 9582
      3551 9582 3550 9587 3557 9595
TIME...MOT...LOC 1908Z 234DEG 20KT 3556 9585
Special weather statement, Apr 12, 2:52 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
252 PM CDT Sun Apr 12 2020

OKZ073-074-122015-
Haskell OK-Pittsburg OK-
252 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL AND
NORTHEASTERN PITTSBURG COUNTIES UNTIL 315 PM CDT...

At 252 PM CDT, a strong thunderstorm was located near Crowder, moving
east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Quinton...                        Crowder...
Canadian...                       Arrowhead State Park...
Enterprise...                     Blocker...
Featherston...

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.

LAT...LON 3529 9539 3506 9532 3506 9535 3503 9535
      3503 9551 3502 9551 3502 9573 3513 9576
TIME...MOT...LOC 1952Z 255DEG 20KT 3509 9567
Special weather statement, Apr 12, 3:19 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 PM CDT Sun Apr 12 2020

OKZ060-061-122045-
Tulsa OK-Rogers OK-
319 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 345 PM CDT...

At 319 PM CDT, a strong thunderstorm was located 3 miles east of
Sperry, moving east at 30 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Claremore...
Owasso...                         Skiatook...
Catoosa...                        Collinsville...
Verdigris...                      Sperry...
Turley...                         Tulsa International Airport...

This includes Interstate 44 between mile markers 238 and 244.

LAT...LON 3645 9563 3617 9566 3620 9600 3639 9600
TIME...MOT...LOC 2019Z 268DEG 28KT 3630 9593
Special weather statement, Apr 12, 3:33 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
333 PM CDT Sun Apr 12 2020

OKZ068-070>072-074-122100-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-McIntosh OK-
333 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HASKELL...
NORTHEASTERN MCINTOSH...NORTHWESTERN SEQUOYAH...SOUTHWESTERN CHEROKEE
AND EASTERN MUSKOGEE COUNTIES UNTIL 400 PM CDT...

At 332 PM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Muskogee to 3 miles north of Warner to
5 miles west of Porum. Movement was east at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Warner...                         Gore...
Porum...                          Webbers Falls...
Braggs...                         Greenleaf State Park...
Pumpkin Center...                 Lake Tenkiller State Park...
Keefeton...

This includes Interstate 40 in Oklahoma between mile markers 271 and
291.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.

LAT...LON 3589 9500 3562 9501 3533 9510 3528 9545
      3550 9541 3578 9535
TIME...MOT...LOC 2032Z 248DEG 30KT 3574 9529 3554 9530 3537 9536

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:39 PM CDTSpecial Weather StatementTSATulsa51 min
Apr 11, 11:16 PM CDTSpecial Weather StatementTSAOkfuskee29 min
Apr 11, 11:36 PM CDTSpecial Weather StatementTSAOkfuskee39 min
Apr 11, 11:39 PM CDTSpecial Weather StatementTSARogers36 min
Apr 11, 11:58 PM CDTAreal Flood AdvisoryTSATulsa2 hr
Apr 12, 3:34 AM CDTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 13 more19 hr
Apr 12, 8:01 AM CDTSpecial Weather StatementTSACreek44 min
Apr 12, 8:07 AM CDTRiver Flood WarningTSALeFlore49 hr
Apr 12, 8:09 AM CDTRiver Flood AdvisoryTSACherokee49 hr
Apr 12, 9:57 AM CDTSpecial Weather StatementTSANowata33 min
Apr 12, 1:19 PM CDTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more20 hr
Apr 12, 2:09 PM CDTSpecial Weather StatementTSAOkmulgee36 min
Apr 12, 2:52 PM CDTSpecial Weather StatementTSAMcIntosh23 min
Apr 12, 3:19 PM CDTSpecial Weather StatementTSARogers26 min
Apr 12, 3:33 PM CDTSpecial Weather StatementTSAMuskogee27 min
Apr 12, 3:56 PM CDTSpecial Weather StatementTSAHaskell34 min
Apr 12, 4:08 PM CDTSpecial Weather StatementTSAChoctaw67 min
Apr 12, 4:25 PM CDTSpecial Weather StatementTSAHaskell, Latimer65 min
Apr 12, 4:36 PM CDTSpecial Weather StatementTSAAdair24 min
Apr 12, 4:48 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg11 min
Apr 12, 4:53 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Sequoyah3 hr
Apr 12, 5:00 PM CDTSpecial Weather StatementTSALeFlore30 min
Apr 12, 5:31 PM CDTSpecial Weather StatementTSALeFlore29 min
Apr 12, 6:00 PM CDTSpecial Weather StatementTSALatimer30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.